Families of absolutely simple hyperelliptic jacobians

Research output: Contribution to journalArticlepeer-review

8 Scopus citations


We prove that the jacobian of a hyperelliptic curve y2 = (x - t)h(x) has no non-trivial endomorphisms over an algebraic closure of the ground field K of characteristic zero if t ∈ K and the Galois group of the polynomial h(x) over K is an alternating or symmetric group on deg(h) letters and deg(h) is an even number greater than 8. (The case of odd deg(h) > 3 follows easily from previous results of the author.)

Original languageEnglish (US)
Pages (from-to)24-54
Number of pages31
JournalProceedings of the London Mathematical Society
Issue number1
StatePublished - Jan 2010

All Science Journal Classification (ASJC) codes

  • General Mathematics


Dive into the research topics of 'Families of absolutely simple hyperelliptic jacobians'. Together they form a unique fingerprint.

Cite this